Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 64, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Sep 8, 2018, 10:33 AM CDT for Gallatin County, Wayne County, White County, Illinois. It took effect at Sep 11, 2018, 12:17 PM CDT. It was in force for 12 days.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2018, 10:33 AM CDT (15:33 UTC)
- In effect from
- Sep 11, 2018, 12:17 PM CDT
- Expired
- Sep 23, 2018, 6:41 AM CDT
- In force
- 12 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Gallatin County, IL, Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 52 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River at Carmi (CARI2).
- Action stage
- 24 ft
- Minor stage
- 27 ft
- Moderate stage
- 32 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03381495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Sep 8, 10:18 AM CDT, 15 minutes earlier.
Area forecast discussion, Sep 8, 10:18 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1018 AM CDT Sat Sep 8 2018
.UPDATE...
Issued at 1018 AM CDT Sat Sep 8 2018
Removed SEMO from the Flash Flood Watch earlier. Going forecast in
relatively good shape. Recent update included minor tweaks to the
PoP forecast, and temps. May remove some southern counties still
in the watch with time. Will look at more data before making that
call. Overall, very few reports of water issues. But, there are
some issues. The rain was needed.
&&
.SHORT TERM...(Today through Sunday night)
Issued at 418 AM CDT Sat Sep 8 2018
A Flash Flood Watch continues for a large part of the region, with
no change in the county breakout at this time, as the center of
Gordon remnants move along our northwestern tier of counties.
QPF, including WPC QPF, has decreased south of the OH River, and
the gradient is steeper than before as one moves north into
southern IL and southwestern IN. It appears that most of the heavy
rain, at least early this morning, has already occurred over
southeastern MO. However, re-development of heavy rain (and
scattered tstms) may occur this afternoon over this area ahead of
the surface wind shift to the northwest. If current model and
radar trends continue, it is possible that western parts of the
Flash Flood Watch may be cancelled early. Winds could gust above
20 mph across much of the region this afternoon, just ahead of the
wind shift.
Sun is expected to be cooler than even today, with lingering
shower activity finally ending in the east during the evening as a
mid level shortwave trof axis passes through.
.LONG TERM...(Monday through Friday)
Issued at 418 AM CDT Sat Sep 8 2018
Dewpoints will start out lower, with low temps in the upper 50s
most locations Sun and Mon nights. There will be little to no
chance of pcpn next week as mid level heights gradually build in
the slack southern stream flow aloft. Moisture associated with
tropical system Florence may trigger a few showers here late in
the week. A gradual warming trend can be expected, returning back
to above average temps by late week, with increased humidity.
&&
.AVIATION...
Issued at 742 AM CDT Fri Sep 7 2018
As the center of circulation of Gordon travels across the
northwestern counties today, the worst vsbys in rain will be seen
first across northern parts of southeastern MO/southern IL this
morning, followed by parts of southwestern IN. Elsewhere, vsbys are
expected to improve during the day. Cigs will be best (VFR) over
western KY today. Tonight, IFR cigs are expected to move in from the
west as the tropical remnants begin to move away to the northeast.
Winds are forecast to change direction through the period, reacting
to the presence of the low. Gusts above 20 knots may occur in the
afternoon over parts of southeastern MO/western KY. There will be
scattered tstms, mainly in the heating of the day.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Sunday morning for ILZ075>078-080>094.
MO...None.
IN...Flash Flood Watch through Sunday morning for INZ081-082-085>088.
KY...Flash Flood Watch through Sunday morning for KYZ004-005-007-010-
014-015-018.
&&
SHORT TERM...DB
LONG TERM...DB
AVIATION...MYHazardous weather outlook, Sep 8, 9:27 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 927 AM CDT Sat Sep 8 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 927 AM CDT Sat Sep 8 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwestern Indiana, western Kentucky, and southeastern Missouri. .DAY ONE...Today and Tonight A Flash Flood Watch remains in effect through tonight for southern Illinois, southwest Indiana and west Kentucky along the Ohio River. Scattered thunderstorms are forecast. Some guidance suggests a low chance of a strong storm capable of gusty winds this afternoon and early evening. Wind shear forecasts suggest a brief funnel or weak tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of rainfall and any associated flooding issues are appreciated.
In the hours before
Local storm report, Sep 8, 7:52 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
752 AM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HEAVY RAIN 2 N ZEIGLER 37.93N 89.06W
09/08/2018 M6.12 INCH FRANKLIN IL MESONET
MESONET STATION ZGLRS, 2 NNW ZEIGLER. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0720 AM HEAVY RAIN 3 ENE MOUNT VERNON 38.33N 88.86W
09/08/2018 M4.88 INCH JEFFERSON IL MESONET
MESONET STATION MTVIL, 2 ENE MOUNT VERNON.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0630 AM HEAVY RAIN 3 NE FARRAR 37.73N 89.65W
09/08/2018 M4.54 INCH PERRY MO MESONET
MESONET STATION RRLM7, MISSISSIPPI RIVER AT RED ROCK
LANDING. THE DURATION OF THE HEAVY RAIN
EVENT WAS 24 HOURS.
0733 AM HEAVY RAIN 3 E WARE 37.45N 89.34W
09/08/2018 M4.50 INCH UNION IL TRAINED SPOTTER
0720 AM HEAVY RAIN 1 W ROYALTON 37.88N 89.14W
09/08/2018 M4.47 INCH FRANKLIN IL MESONET
MESONET STATION C5752, 1 W ROYALTON. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 WSW OAK RIDGE 37.49N 89.76W
09/08/2018 M4.24 INCH CAPE GIRARDEAU MO COCORAHS
COCORAHS STATION MO-CG-14, OAK RIDGE MO 1
WSW. THE DURATION OF THE HEAVY RAIN EVENT
WAS 24 HOURS.
0700 AM HEAVY RAIN 3 SE WOODLAWN 38.30N 88.99W
09/08/2018 M4.22 INCH JEFFERSON IL MESONET
MESONET STATION BMMI2, BIG MUDDY RIVER AT MT
VERNON. THE DURATION OF THE HEAVY RAIN EVENT
WAS 24 HOURS.
0720 AM HEAVY RAIN MARION 37.73N 88.94W
09/08/2018 M4.12 INCH WILLIAMSON IL MESONET
MESONET STATION MRNWM, MARION. THE DURATION
OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0600 AM HEAVY RAIN 2 ESE STANLEY 37.82N 87.20W
09/08/2018 M3.91 INCH DAVIESS KY CO-OP OBSERVER
CO-OP OBSERVER STATION MLLI3, 2 SSW
MARSHALL. THE DURATION OF THE HEAVY RAIN
EVENT WAS 24 HOURS.
0720 AM HEAVY RAIN DONIPHAN 36.62N 90.82W
09/08/2018 M3.28 INCH RIPLEY MO MESONET
MESONET STATION DNPHN, DONIPHAN. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0720 AM HEAVY RAIN 1 N CARBONDALE 37.74N 89.22W
09/08/2018 M3.20 INCH JACKSON IL MESONET
MESONET STATION CRBND, 1 N CARBONDALE. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0630 AM HEAVY RAIN 5 N MCBRIDE 37.90N 89.84W
09/08/2018 M3.14 INCH PERRY MO MESONET
MESONET STATION CHSI2, 1 SSW CHESTER. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 5 NNW GOREVILLE 37.63N 89.00W
09/08/2018 M3.08 INCH WILLIAMSON IL COCORAHS
COCORAHS STATION IL-WM-12, MARION IL 8 SSW.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 ESE ZEIGLER 37.89N 89.02W
09/08/2018 M3.05 INCH FRANKLIN IL MESONET
MESONET STATION PLMI2, 1 ESE ZEIGLER. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0653 AM HEAVY RAIN 2 W SCOTT CITY 37.23N 89.57W
09/08/2018 M3.04 INCH SCOTT MO ASOS
ASOS STATION CGI, CAPE GIRARDEAU MO. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0722 AM HEAVY RAIN FAIRFIELD 38.38N 88.36W
09/08/2018 M2.86 INCH WAYNE IL MESONET
MESONET STATION E9367, FAIRFIELD. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0648 AM HEAVY RAIN 5 SW MARION 37.68N 89.00W
09/08/2018 M2.70 INCH WILLIAMSON IL MESONET
MESONET STATION COWI2, CRAB ORCHARD IL. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0705 AM HEAVY RAIN 1 NNE BENTON 38.02N 88.91W
09/08/2018 M2.69 INCH FRANKLIN IL COCORAHS
COCORAHS STATION IL-FK-6, BENTON IL 1 NE.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0630 AM HEAVY RAIN 4 SSE THEBES 37.15N 89.43W
09/08/2018 M2.66 INCH ALEXANDER IL MESONET
MESONET STATION COMM7, MISSISSIPPI RVR. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 W NASON 38.18N 89.01W
09/08/2018 M2.59 INCH JEFFERSON IL MESONET
MESONET STATION BSII2, BIG MUDDY
SUBIMPOUNDMENT. THE DURATION OF THE HEAVY
RAIN EVENT WAS 24 HOURS.
0630 AM HEAVY RAIN 2 ESE CAPE GIRARDEAU 37.30N 89.52W
09/08/2018 M2.58 INCH CAPE GIRARDEAU MO CO-OP OBSERVER
CO-OP OBSERVER STATION CPGM7, MISSISSIPPI
RIVER. THE DURATION OF THE HEAVY RAIN EVENT
WAS 24 HOURS.
0630 AM HEAVY RAIN 2 ESE CAPE GIRARDEAU 37.30N 89.52W
09/08/2018 M2.58 INCH CAPE GIRARDEAU MO CO-OP OBSERVER
CO-OP OBSERVER STATION CPGM7, MISSISSIPPI
RIVER. THE DURATION OF THE HEAVY RAIN EVENT
WAS 24 HOURS.
0700 AM HEAVY RAIN 1 N WAYNE CITY 38.36N 88.59W
09/08/2018 M2.34 INCH WAYNE IL MESONET
MESONET STATION WYNI2, 1 N WAYNE CITY. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0600 AM HEAVY RAIN 10 E FRUITLAND 37.45N 89.46W
09/08/2018 M2.30 INCH CAPE GIRARDEAU MO MESONET
MESONET STATION MOCM7, MISS.RVR NR. TRAIL OF
TEARS ST. PARK. THE DURATION OF THE HEAVY
RAIN EVENT WAS 24 HOURS.
0700 AM HEAVY RAIN 1 SW BONNIE 38.19N 88.93W
09/08/2018 M2.30 INCH JEFFERSON IL MESONET
MESONET STATION BONI2, 1 SW BONNIE. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 3 SE MOUNT VERNON 38.29N 88.87W
09/08/2018 M2.25 INCH JEFFERSON IL MESONET
MESONET STATION CFMI2, CASEY FORK NEAR MT
VERNON. THE DURATION OF THE HEAVY RAIN EVENT
WAS 24 HOURS.
0700 AM HEAVY RAIN 8 N CUTLER 38.15N 89.55W
09/08/2018 M2.25 INCH PERRY IL COCORAHS
COCORAHS STATION IL-PY-1, COULTERVILLE IL 3
ESE. THE DURATION OF THE HEAVY RAIN EVENT
WAS 24 HOURS.
0720 AM HEAVY RAIN 1 SSE SCOTT CITY 37.21N 89.53W
09/08/2018 M2.02 INCH SCOTT MO MESONET
MESONET STATION F2859, SCOTT CITY. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 1 NW MURPHYSBORO 37.78N 89.35W
09/08/2018 M2.02 INCH JACKSON IL COCORAHS
COCORAHS STATION IL-JK-20, MURPHYSBORO IL 1
NW. THE DURATION OF THE HEAVY RAIN EVENT WAS
24 HOURS.
0700 AM HEAVY RAIN 4 ENE COBDEN 37.56N 89.19W
09/08/2018 M2.00 INCH UNION IL COCORAHS
COCORAHS STATION IL-UN-8, COBDEN IL 4 ENE.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Local storm report, Sep 8, 8:37 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
837 AM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 5 SE MARION 37.68N 88.88W
09/08/2018 M3.80 INCH WILLIAMSON IL EMERGENCY MNGR
24 HOUR TOTAL.
0815 AM HEAVY RAIN HERRIN 37.80N 89.03W
09/08/2018 M3.50 INCH WILLIAMSON IL EMERGENCY MNGR
24 HOUR TOTAL.
0805 AM HEAVY RAIN MARION 37.73N 88.94W
09/08/2018 M2.95 INCH WILLIAMSON IL TRAINED SPOTTER
24 HOUR TOTAL.
0744 AM HEAVY RAIN MOUNT VERNON 38.32N 88.91W
09/08/2018 M2.80 INCH JEFFERSON IL TRAINED SPOTTER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 NE MOUNT VERNON 38.35N 88.87W
09/08/2018 M2.32 INCH JEFFERSON IL CO-OP OBSERVER
24 HOUR TOTAL.
0815 AM HEAVY RAIN 6 S MARION 37.65N 88.94W
09/08/2018 M2.05 INCH WILLIAMSON IL EMERGENCY MNGR
24 HOUR TOTAL.
0815 AM HEAVY RAIN 1 N CAMBRIA 37.79N 89.11W
09/08/2018 M2.00 INCH WILLIAMSON IL EMERGENCY MNGR
24 HOUR TOTAL.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:21 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson | 3 hr |
| Sep 8, 3:23 PM CDT | Tornado Warning | PAH | Daviess, Henderson | 22 min |
| Sep 8, 3:43 PM CDT | Tornado Warning | PAH | Daviess, Henderson | 32 min |
| Sep 8, 4:15 PM CDT | Tornado Warning | PAH | Daviess | 45 min |
| Sep 8, 4:52 PM CDT | Special Weather Statement | PAH | Muhlenberg | 38 min |
| Sep 7, 10:08 PM CDT | Areal Flood Advisory | PAH | Wabash | 3 hr |
| Sep 7, 10:23 PM CDT | Flash Flood Warning | PAH | Franklin | 3 hr |
| Sep 7, 11:22 PM CDT | Flash Flood Warning | PAH | Wabash | 3 hr |
| Sep 7, 11:36 PM CDT | Flash Flood Warning | PAH | Jackson | 3 hr |
| Sep 7, 11:56 PM CDT | Flash Flood Warning | PAH | Wayne | 3 hr |
| Sep 8, 12:35 AM CDT | Flash Flood Warning | PAH | Franklin, Williamson | 115 min |
| Sep 8, 12:58 AM CDT | Flash Flood Warning | PAH | Jefferson, Perry | 2 hr |
| Sep 8, 2:15 AM CDT | Areal Flood Warning | PAH | Wabash | 6 hr |
| Sep 8, 2:30 AM CDT | Areal Flood Warning | PAH | Franklin, Jackson, Williamson | 6 hr |
| Sep 8, 2:45 AM CDT | Areal Flood Warning | PAH | Edwards, Hamilton, Jefferson, Perry, Wayne, White | 6 hr |
| Sep 8, 7:43 AM CDT | Areal Flood Warning | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 4 more | 6 hr |
| Sep 8, 10:07 AM CDT | River Flood Warning | PAH | Wayne, White | 62 hr |
| Sep 8, 10:43 AM CDT | Flash Flood Warning | PAH | Edwards, Franklin, Hamilton, Jefferson, Perry, Wabash and 2 more | 6 hr |
| Sep 8, 11:32 AM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 7 days |
| Sep 8, 11:32 AM CDT | River Flood Warning | PAH | Alexander | 71 hr |
| Sep 8, 4:39 PM CDT | Areal Flood Warning | PAH | Edwards, Franklin, Hamilton, Jefferson, Perry, Wabash and 2 more | 3 hr |
| Sep 7, 8:46 PM CDT | Flash Flood Warning | PAH | Perry | 3 hr |
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.